MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ST. JUDE MEDICAL, COSTA RICA LTDA AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-012
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Death (1802)
Date of Event 09/11/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 12mm amplatzer septal occluder was selected for implant.During deployment, a cobra-deformation was noted.The device was pull back into the sheath and detached into the svcand the deformation was still noted.The occluder was snared though a large sheath.A 18mm amplatzer p.I.Muscular vsd occluder was implanted.The patient was transferred to the intensive care unit (icu) and was unstable.A few hours post procedure the patient became hemodynamically unstable.It was reported that the muscular vsd occluder had embolized into the right ventricle and the patient expired on (b)(6) 2020.
 
Additional Manufacturer Narrative
The reported event of deformation during deployment could not be confirmed.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use artmt100116885 rev.A, "the amplatzer¿ septal occluder is a percutaneous, transcatheter atrial septal defect closure device intended for the occlusion of atrial septal defects (asds) in secundum position or patients who have undergone a fenestrated fontan procedure and who now require closure of the fenestration.".

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 01897 -405
CS  01897-4050
MDR Report Key10680622
Report Number3008452825-2020-00561
Device Sequence Number2954855
Product Code MLV
UDI-Device Identifier00811806010090
UDI-Public00811806010090
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number9-ASD-012
Device Catalogue Number9-ASD-012
Device Lot Number6077480
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9-VSDMUSCPI-018, 7371484; 9-VSDMUSCPI-018, 7371484
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;